MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G11020
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje, e1 - phone number: (b)(6), h3 - device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of an ultrathane dawson mueller mac-loc locking loop multipurpose drainage catheter separated following placement in a 66-year-old female patient for abdominal fluid drainage.On (b)(6) 2025, the patient was punctured, a wire guide was inserted, and the catheter was successfully placed in the patient along the wire guide.The procedure was uneventful, and the patient was discharged from the hospital.On (b)(6) 2025, approximately one month post-procedure, the patient returned to the hospital reporting detachment of the mac-loc component from the drainage catheter.It was confirmed that the disconnection had occurred prior to catheter removal and while the patient was still under hospital care.The patient reported no associated discomfort.The catheter was removed, and a new drainage catheter was placed.A photo provided by the customer confirms hub separation from the catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d4 - primary udi number.Investigation ¿ evaluation.It was reported that the hub of an ultrathane dawson mueller mac-loc locking loop multipurpose drainage catheter separated following placement for abdominal fluid drainage.On (b)(6) 2025, during the procedure, puncture was performed, a wire guide was inserted, and the catheter was advanced over the wire.The procedure ¿went well¿, and the patient was discharged from the hospital.On (b)(6) 2025, about one month post-procedure, the mac-loc hub separated from the catheter.The patient did not report any discomfort.As a result, the patient returned to the hospital, and the catheter was removed and replaced.No other adverse events were reported.Reviews of documentation including the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), specifications, and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, it was noted that the entire flare was still attached to the catheter shaft and separated from the cap which resulted in a distorted, out-of-round flare formation.The distance between the cap and the hub was measured and was determined to be within specification.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found that three devices from the reported complaint device lot and its related subassembly lots did not pass quality control inspections; however, the affected products were scrapped prior to release from cook.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: how supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that the main cause is component failure without a manufacturing or design deficiency.It is possible that excessive force was applied to the catheter resulting in separation.However, this possibility cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22730362
Report Number1820334-2025-00943
Device Sequence Number9143764
Product Code FGE
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)280304(10)16492828
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11020
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number16492828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUNCTURE NEEDLES, GUIDEWIRES, ETC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian